# SDR 95ZZZX1321

- Difficulty date: February 17, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Joliet Avionics Inc, repair station NF2R029L
- Aircraft: N58NE
- Make and model: Swrngn SA227AC
- Aircraft serial: 758B
- System (JASC): 2730 · Elevator Control System
- Part: Control Quadrant
- Part number: 2744046037
- Condition: Bearing Seized
- Location: Elevator
- Part time: 9,817 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE REPLACING PRIMARY CONTROL CABLES PER AD 87-02-2, CORROSION WAS EVIDENT AT ELEVATOR CABLE ATTACH HORN BOLT HOLES. FURTHER INVESTIGATION AFTER QUADRANT REMOVAL FOR CORROSION REPAIR SHOWED FROZEN PIVOT BEARING PRESSED INTO MAGNESIUM CASTING.  ATTEMPTS TO REMOVE BEARING FOR REPLACEMENT WERE UNSUCCESSFUL USING HEAT, PENETRANT, AND HYDRAULIC PRESS.  CASTING EVENTUALLY FAILED AND BECAME UNSERVICEABLE.  BEARING NEVER EVEN BUDGED.  SUBSTANTIAL CORROSION BETWEEN STEEL BEARING AND MAGNESIUM CASTING WAS OBVIOUS.  BEARING PN KP4.
